Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 191, NWS Omaha, NE

June 26, 20116 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 26, 2011, 6:37 PM CDT for 6 counties in Nebraska. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2011, 6:37 PM CDT (23:37 UTC)
Expired
Jun 26, 2011, 7:15 PM CDT
In force
38 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Colfax County, NE, Cuming County, NE, Dodge County, NE, Madison County, NE, Platte County, NE, Stanton County, NE

The radar

The Omaha radar (KOAX), 82 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:40 PM CDTHAIL 0.5Madison, NE
Jun 26, 6:46 PM CDTTSTM WND DMG5 Ene Norfolk, NEHOME DAMAGED DUE TO WIND
Jun 26, 6:55 PM CDTTSTM WND GST 705 W Wisner, NE
Jun 26, 6:56 PM CDTHAIL 1.5West Point, NEHAIL UP TO PING PONG BALL SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WUUS53 KOAX 262337
SVROAX
NEC037-039-053-119-141-167-270015-
/O.NEW.KOAX.SV.W.0191.110626T2337Z-110627T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
637 PM CDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COLFAX COUNTY IN NORTHEAST NEBRASKA...
  CUMING COUNTY IN NORTHEAST NEBRASKA...
  NORTHWESTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
  SOUTHEASTERN MADISON COUNTY IN NORTHEAST NEBRASKA...
  NORTHEASTERN PLATTE COUNTY IN NORTHEAST NEBRASKA...
  STANTON COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 715 PM CDT

* AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  OF 70 MPH OR HIGHER.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NORFOLK TO 7 MILES EAST OF LINDSAY...AND MOVING EAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRESTON...STANTON...LEIGH...PILGER...CLARKSON...WISNER...HOWELLS...
  BEEMER...DODGE...SNYDER...WEST POINT...BANCROFT...SCRIBNER...
  HUMPHREY...8 MILES SOUTH OF STANTON...THE HIGHWAY 15 AND 32
  JUNCTION...9 MILES NORTH OF SCHUYLER...10 MILES WEST OF WEST
  POINT...THE HIGHWAY 9 AND 51 JUNCTION AND 7 MILES NORTH OF NORTH
  BEND.

THE WARNED AREA INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILE MARKERS
133 AND 149.

THE WARNED AREA INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS
101 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. THE WINDS WILL LIKELY CAUSE DAMAGE TO TREES...AND MAY
ALSO BE STRONG ENOUGH TO CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS.
MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. CARS...BOATS AND
MOBILE HOMES ARE NOT A SAFE PLACE DURING HIGH WINDS.

&&

LAT...LON 4209 9736 4209 9656 4175 9656 4152 9677
      4168 9756
TIME...MOT...LOC 2337Z 278DEG 36KT 4206 9734 4169 9751
WIND...HAIL 70MPH <.75IN

$$

CHERMOK
4 follow-up statements
069 
WWUS53 KOAX 262346
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
646 PM CDT SUN JUN 26 2011

NEC037-039-053-119-141-167-270015-
/O.CON.KOAX.SV.W.0191.000000T0000Z-110627T0015Z/
COLFAX NE-CUMING NE-DODGE NE-MADISON NE-PLATTE NE-STANTON NE-
646 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STANTON...
NORTHEASTERN PLATTE...SOUTHEASTERN MADISON...NORTHWESTERN DODGE...
CUMING AND NORTHERN COLFAX COUNTIES UNTIL 715 PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF STANTON TO CRESTON...
MOVING EAST AT 40 MPH.

AT 635 PM...66 MPH WINDS WERE RECORDED AT NORFOLK AIRPORT. 

LOCATIONS IMPACTED INCLUDE...
  PILGER...LEIGH...CLARKSON...WISNER...HOWELLS...BEEMER...DODGE...
  WEST POINT...SNYDER...BANCROFT...SCRIBNER...8 MILES SOUTH OF
  STANTON...THE HIGHWAY 15 AND 32 JUNCTION...9 MILES NORTH OF
  SCHUYLER...10 MILES WEST OF WEST POINT...THE HIGHWAY 9 AND 51
  JUNCTION...7 MILES NORTH OF NORTH BEND AND DEAD TIMBER STATE
  RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WINDS GUSTING OVER 65 MPH AND 
WIND DAMAGE ACROSS BOONE AND PIERCE COUNTIES. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

&&

LAT...LON 4209 9736 4209 9656 4175 9656 4152 9677
      4168 9756
TIME...MOT...LOC 2346Z 278DEG 36KT 4204 9716 4168 9739
WIND...HAIL 70MPH <.75IN

$$

CHERMOK/MAYES
810 
WWUS53 KOAX 262354
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
654 PM CDT SUN JUN 26 2011

NEC037-039-053-119-141-167-270015-
/O.CON.KOAX.SV.W.0191.000000T0000Z-110627T0015Z/
COLFAX NE-CUMING NE-DODGE NE-MADISON NE-PLATTE NE-STANTON NE-
654 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STANTON...
NORTHEASTERN PLATTE...SOUTHEASTERN MADISON...NORTHWESTERN DODGE...
CUMING AND NORTHERN COLFAX COUNTIES UNTIL 715 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PILGER TO LEIGH...MOVING EAST AT 40 MPH.

ANOTHER STORM WAS LOCATED NEAR WEST POINT...MOVING NORTH AT 30 MPH.  
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS.

LOCATIONS IMPACTED INCLUDE...
  LEIGH...CLARKSON...WISNER...HOWELLS...BEEMER...DODGE...WEST
  POINT...SNYDER...BANCROFT...SCRIBNER...THE HIGHWAY 15 AND 32
  JUNCTION...10 MILES WEST OF WEST POINT...THE HIGHWAY 9 AND 51
  JUNCTION...DEAD TIMBER STATE RECREATION AREA AND 7 MILES NORTH OF
  NORTH BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS OF 70 TO 80 MPH AND 
WIND DAMAGE ACROSS PIERCE...MADISON...AND STANTON COUNTIES. THIS IS 
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4209 9725 4209 9656 4175 9656 4152 9677
      4172 9751
TIME...MOT...LOC 2354Z 278DEG 36KT 4203 9702 4167 9728
WIND...HAIL 80MPH <.75IN

$$

CHERMOK/MAYES
878 
WWUS53 KOAX 270004
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
704 PM CDT SUN JUN 26 2011

NEC119-270014-
/O.CAN.KOAX.SV.W.0191.000000T0000Z-110627T0015Z/
MADISON NE-
704 PM CDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4175 9741 4174 9737 4179 9737 4206 9714
      4209 9656 4175 9656 4152 9677 4172 9743
TIME...MOT...LOC 0004Z 278DEG 36KT 4202 9689 4182 9689
          4166 9715

$$

NEC037-039-053-141-167-270015-
/O.CON.KOAX.SV.W.0191.000000T0000Z-110627T0015Z/
COLFAX NE-CUMING NE-DODGE NE-PLATTE NE-STANTON NE-
704 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STANTON...NORTHEASTERN PLATTE...NORTHWESTERN DODGE...CUMING AND
NORTHERN COLFAX COUNTIES UNTIL 715 PM CDT...

AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS OF 75 MPH OR HIGHER.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM WISNER TO 7 MILES NORTH OF DODGE TO 
LEIGH...MOVING EAST AT 40 MPH.

ANOTHER STORM WAS LOCATED NEAR WEST POINT...MOVING NORTHEAST AT 30 
MPH.  THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PING 
PONG BALLS.

LOCATIONS IMPACTED INCLUDE...
  HOWELLS...BEEMER...DODGE...WEST POINT...SNYDER...BANCROFT...
  SCRIBNER...THE HIGHWAY 9 AND 51 JUNCTION...DEAD TIMBER STATE
  RECREATION AREA AND 7 MILES NORTH OF NORTH BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
NORTHEAST NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4175 9741 4174 9737 4179 9737 4206 9714
      4209 9656 4175 9656 4152 9677 4172 9743
TIME...MOT...LOC 0004Z 278DEG 36KT 4202 9689 4182 9689
          4166 9715
WIND...HAIL 75MPH <.75IN

$$

CHERMOK/MAYES
927 
WWUS53 KOAX 270010
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
710 PM CDT SUN JUN 26 2011

NEC037-039-053-141-167-270020-
/O.EXP.KOAX.SV.W.0191.000000T0000Z-110627T0015Z/
COLFAX NE-CUMING NE-DODGE NE-PLATTE NE-STANTON NE-
710 PM CDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STANTON...
NORTHEASTERN PLATTE...NORTHWESTERN DODGE...CUMING AND NORTHERN COLFAX
COUNTIES WILL EXPIRE AT 715 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHERN COLFAX...CUMING...AND NORTHERN DODGE COUNTIES UNTIL 8 PM.

LAT...LON 4175 9741 4174 9737 4179 9737 4206 9714
      4209 9656 4175 9656 4152 9677 4172 9743
TIME...MOT...LOC 0010Z 278DEG 36KT 4201 9681 4181 9681
          4165 9707

$$

CHERMOK/MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT SUN JUN 26 2011

.SHORT TERM...TONIGHT.

COMPLEX SITUATION WITH LOW PRESSURE OVER KANSAS AND WARM FRONT TO
OUR SOUTH. ALSO THE COLD FRONT TO THE NORTHWEST WILL PUSH INTO THE
AREA OVERNIGHT. EXPECT SCATTERED STRONG TO SEVERE STORMS WITH
LOCALLY HEAVY RAIN AT LEAST THROUGH THE EVENING. THERE ARE ALSO
SOME SIGNALS THAT HEAVY RAIN MAY OCCUR ALONG AND JUST AHEAD OF THE
COLD FRONT LATER TONIGHT. ISSUED A FLASH FLOOD WATCH WHERE HEAVY
RAIN MAY OCCUR AND GROUND IS ALREADY WET FROM RECENT
RAINFALL...GENERALLY SOUTHEAST OF A LINE FROM COLUMBUS TO TEKAMAH
INCLUDING ALL OF SOUTHWEST IOWA. WINDS WILL SHIFT TO THE NORTH OR
NORTHWEST AS THE FRONT PUSHES THROUGH.

.LONG TERM...MONDAY THROUGH SUNDAY.

THE CONCERNS MONDAY THROUGH WEDNESDAY WILL BE THE LINGERING SHOWERS
AND THUNDERSTORMS IN THE MORNING...THEN POTENTIAL FOR ISOLATED
SHOWERS AND THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY MORNING.

THE COLD FRONT THAT IS ADVANCING ACROSS THE PLAINS SHOULD BE INTO
SOUTHWEST IOWA BY 12Z MONDAY. SOME LINGERING SHOWERS/TSRA WILL BE
POSSIBLE IN THE MORNING ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA...THEN SUBSIDENCE SHOULD MOVE IN FOR THE AFTERNOON. THE NAM
HOLDS ON TO THE HEAVIER PRECIPITATION LONGER...WHILE THE GFS/EC
ARE MORE PROGRESSIVE. HAVE TRENDED ON THE PROGRESSIVE SIDE WITH
DECREASING POPS MONDAY MORNING. WITH MOISTURE TRYING TO WORK BACK
INTO EASTERN NEBRASKA MONDAY AFTERNOON...COULD SEE SOME CU DEVELOP
WITH TRIGGER TEMPERATURES IN THE 70S. HIGHS MONDAY SHOULD TOP OUT
IN THE 70S AND 80S.

MONDAY NIGHT THROUGH TUESDAY EVENING...SURFACE HIGH PRESSURE WILL
BUILD IN AND THEN SLIDE TO THE EAST.  THE LOW LEVEL JET RETURNS
TUESDAY NIGHT AND WEDNESDAY MORNING WITH THE CHANCE FOR
THUNDERSTORMS WITH A WEAK SHORTWAVE TROUGH RIDING THE EDGE OF THE
CAP. THESE STORMS SHOULD MOVE OUT OF THE AREA BY AFTERNOON.

WEDNESDAY EVENING...THERE IS A MID TROPOSPHERIC RIDGE OVER THE
MIDDLE PART OF THE COUNTRY...WITH A TROUGH THAT IS MOVING ACROS
NEVADA...AND EXTENDS NORTHWARD INTO WASHINGTON STATE AND IDAHO.
THROUGH THURSDAY...LIFT TROUGH WILL LIFT NORTHEAST INTO THE NORTHERN
PLAINS AND WILL DRAG A COLD FRONT INTO WESTERN NEBRASKA AND
DAKOTAS.  THE GFS IS A LITTLE FASTER THAN THE ECMWF...HOWEVER SINCE
THE BETTER PUSH IS TO THE NORTH OF THE AREA...THE PROGRESS OF THE
SURFACE FRONT SLOWS DOWN AND THEY BOTH HAVE THE FRONT SLOWLY MOVING
ACROSS THE FORECAST AREA FRIDAY.  THE FRONT SAGS INTO SOUTHERN
NEBRASKA AND SOUTHERN IOWA SATURDAY...THEN LIFTS NORTH A LITTLE
SATURDAY NIGHT AND SUNDAY MORNING WITH THE APPROACH AND PASSAGE OF A
SHORTWAVE IN THE NORTHWEST FLOW ALOFT...THEN...THE FRONT SAGS SOUTH
AGAIN LATER SUNDAY. THIS PERIOD FROM WEDNESDAY NIGHT INTO SUNDAY
STARTS OUT DRY WITH ABOVE NORMAL TEMPERATURES.  AS THE
FRONT MOVES INTO THE AREA AND MEANDERS ACROSS PARTS OF NEBRASKA
AND IOWA...THERE WILL BE A CHANCE OF THUNDERSTORMS. MOISTURE IS
MOVING OUT WEDNESDAY NIGHT...BUT RETURNS AND POOLS ALONG THE FRONT
FRIDAY AND BEYOND. HIGHS IN THE 90S THURSDAY SHOULD LOWER TO THE
80S AND 90S FRIDAY AND SATURDAY AND WILL BE DEPENDENT ON CLOUD
COVER AS THE PUSH OF COOLER AIR IS MORE INTO THE UPPER MISSISSIPPI
VALLEY.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

IFR AND MVFR CONDITIONS WILL GENERALLY PREVAIL UNTIL NORTH AND
NORTHWEST WINDS BRING SOME DRIER AIR LOW LEVEL AIR INTO THE AREA.
EXPECT CONDITIONS TO TREND TOWARD VFR BETWEEN 12Z AND 16Z MONDAY.
TRIED TO TIME THE HIGHEST TSTM CHANCES LATE AFTERNOON AND EVENING...
BUT WILL AMMEND AS NEEDED.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ015-033-034-
     043>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
     079-080-090-091.

&&

MILLER/ZAPOTOCNY/MILLER
Hazardous weather outlook, Jun 26, 4:56 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
456 PM CDT SUN JUN 26 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-271200-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
456 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

SEVERE STORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. STORMS
DEVELOPING NORTH OF A WARM FRONT IN EAST CENTRAL NEBRASKA AND
SOUTHWEST IOWA COULD PRODUCE VERY LARGE HAIL AND DAMAGING WINDS
THIS EVENING. THERE IS A SMALL CHANCE A TORNADO COULD ALSO FORM IN
THIS AREA IF STORMS WOULD BE MORE SURFACE BASED. HOWEVER...A
SOMEWHAT HIGHER CHANCE OF TORNADOES EXISTS CLOSER TO THE WARM
FRONT FROM CRETE AND FAIRBURY EAST THROUGH FALLS CITY...ALTHOUGH
STORMS IN THIS REGION ARE CONDITIONAL IN BREAKING A CAP THAT
PREVAILED ACROSS THAT REGION AS OF LATE AFTERNOON. ADDITIONAL
STORMS DEVELOPING IN THE SAND HILLS OF NEBRASKA WILL PUSH
SOUTHEAST ACROSS THE AREA THIS EVENING. DAMAGING WINDS AND VERY
LARGE HAIL WOULD BE THE PRIMARY THREATS FROM THESE
STORMS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT THIS
EVENING FROM THIS ACTIVITY AS WELL. IN ADDITION TO THE SEVERE
WEATHER THREAT...LOCALLY HEAVY RAIN IS POSSIBLE FROM ANY
THUNDERSTORM TONIGHT. TRAINING OF THE STORMS ACROSS EAST CENTRAL
AND SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA COULD PRODUCE A LITTLE
WIDER AREA OF HEAVY RAIN AND A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR THE AREA TONIGHT SOUTHEAST OF A COLUMBUS TO WAYNE LINE.

WIDESPREAD FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS COULD LINGER EARLY MONDAY MORNING...BUT
SEVERE STORMS ARE NOT EXPECTED. ANOTHER SLIGHT CHANCE OF
THUNDERSTORMS IS FORECAST FOR TUESDAY NIGHT AND EARLY WEDNESDAY.
ANOTHER COLD FRONT IS EXPECTED TO CROSS THE PLAINS THURSDAY NIGHT AND
FRIDAY WHICH COULD BRING A FEW MORE STORMS.

HOT TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA BY MID WEEK
WITH TEMPERATURES REACHING 95 TO 100 BY THURSDAY ACROSS MUCH OF
THE AREA.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
THROUGH THE REMAINDER OF THE SUMMER.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SEVERE WEATHER WATCHES ARE EXPECTED THIS EVENING.

CHERMOK

In the hours before

Special weather statement, Jun 26, 4:25 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
425 PM CDT SUN JUN 26 2011

NEZ050-051-262215-
BUTLER NE-SAUNDERS NE-
425 PM CDT SUN JUN 26 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHERN SAUNDERS AND SOUTHEASTERN
BUTLER COUNTIES UNTIL 515 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DWIGHT...OR 27 MILES NORTHWEST OF
LINCOLN...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VALPARAISO...
  WESTON...
  WAHOO...
  MEAD...
  CERESCO...
  ITHACA...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KERN
Special weather statement, Jun 26, 4:51 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
451 PM CDT SUN JUN 26 2011

IAZ069-079-NEZ067-262215-
CASS NE-MILLS IA-POTTAWATTAMIE IA-
451 PM CDT SUN JUN 26 2011

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN CASS...NORTHERN MILLS
AND SOUTHERN POTTAWATTAMIE COUNTIES UNTIL 515 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PLATTSMOUTH...OR 19 MILES SOUTH OF
OMAHA...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PLATTSMOUTH...
  PACIFIC JUNCTION...
  GLENWOOD...
  MALVERN...
  TREYNOR...
  SILVER CITY...
  HASTINGS...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KERN
Local storm report, Jun 26, 5:48 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
548 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             1 N ROYAL               42.35N 98.12W
06/26/2011  E1.00 INCH       ANTELOPE           NE   LAW ENFORCEMENT

&&

BKERN
Local storm report, Jun 26, 5:52 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
552 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     CLEARWATER              42.17N 98.19W
06/26/2011  E60 MPH          ANTELOPE           NE   TRAINED SPOTTER

            TORRENTIAL RAIN WITH 50 TO 60 MPH WINDS.

&&

CZAPOTOC
Local storm report, Jun 26, 6:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
605 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     NELIGH                  42.13N 98.03W
06/26/2011  E60 MPH          ANTELOPE           NE   LAW ENFORCEMENT

&&

MILLER
Local storm report, Jun 26, 6:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
637 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     1 W NORFOLK             42.03N 97.44W
06/26/2011  E70 MPH          MADISON            NE   LAW ENFORCEMENT

&&

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:31 PM CDTFlash Flood WatchOAXBurt, Butler, Cass, Colfax, Cuming, Dodge and 15 more12 hr
Jun 26, 4:54 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce51 min
Jun 26, 5:39 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone51 min
Jun 26, 5:46 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce44 min
Jun 26, 5:56 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge49 min
Jun 26, 6:03 PM CDTAreal Flood AdvisoryOAXAntelope, Knox, Pierce3 hr
Jun 26, 6:12 PM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte, Stanton48 min
Jun 26, 6:28 PM CDTSevere Thunderstorm WarningOAXCedar, Madison, Pierce, Stanton, Wayne47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.